Alert archive / Illinois / Areal Flood Advisories in 2021
Areal Flood Advisory 86, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood advisory at Aug 30, 2021, 1:53 PM CDT for Fayette County, Marion County, Illinois. It was in force for 3 hr.
The area
The counties it named.
The facts
- Issued
- Aug 30, 2021, 1:53 PM CDT (18:53 UTC)
- Expired
- Aug 30, 2021, 5:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
Counties Fayette County, IL, Marion County, IL
The radar
The Evansville,IN radar (KVWX), 125 km from the middle of the area, began a volume at 18:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 6.9 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 295 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 983 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 47 m²/s²
- 0-3 km storm-relative helicity
- 62 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood advisory went out at Aug 30, 1:10 PM CDT, 43 minutes earlier.
Area forecast discussion, Aug 30, 1:10 PM CDT, 43 minutes before
Area Forecast Discussion...Updated Aviation National Weather Service Saint Louis MO 110 PM CDT Mon Aug 30 2021 .SHORT TERM... (Through Late Tuesday Afternoon) Issued at 349 AM CDT Mon Aug 30 2021 Scattered showers and storms were between MYJ and PPQ and also just north of SLO early this morning. This activity was ahead of a weak shortwave, vorticity maximum over northeastern MO, and along a weakening cold front. This convection may dissipate later this morning, but more convection will redevelop this afternoon as the atmosphere destabilizes along and south of the front, especially across central and southeast MO and southwest IL, along and south of I-70 as depicted by some of the latest CAMs. Humid conditions will continue again today, but high temperatures will not be as warm as Sunday mainly due to more cloud cover and the greater coverage of showers/storms. There will also be weak cold air advection across northeast MO and west central IL behind the cold front. Most of the convection will dissipate by late evening. An MCS will develop late tonight across eastern Nebraska and drop southeastward into northwestern MO by early Tuesday morning. Most of the convection should remain west of our forecast area, but an outflow boundary from this weakening nocturnal convection could be a focus for renewed development of showers/storms across parts of central and southeast MO into southwest IL Tuesday afternoon. Most of the precipitation associated with weakening Ida should remain south-southeast of our forecast area late Monday night and Tuesday. The cooling trend will continue on Tuesday with northeast winds resulting in slightly below normal high temperatures. GKS .LONG TERM... (Tuesday Night through Sunday) Issued at 349 AM CDT Mon Aug 30 2021 Cooler, less humid and drier weather is expected Wednesday and Thursday with northwesterly upper level flow, and as a surface ridge builds into our area from WI. Another MCS may drop southward through western MO late Tuesday night and Wednesday morning, but will remain west of our forecast area. Relatively cool low temperatures can be expected Wednesday and Thursday nights with lows in the middle to upper 50s across parts of our area. Warmer temperatures will return by Friday afternoon as an upper level ridge shifts eastward into MO and southern IL, and surface winds become southerly as the surface ridge moves east of the region. Higher surface dew points will be slower to return to our area though keeping more humid conditions at bay. The chance of convection may return by Friday night across northeast MO and west central IL as the upper level ridge is suppressed southward as an upper level trough moves through the Northern Plains and sends a cold front southward to near the IA and MO border. GKS && .AVIATION... (For the 18z TAFs through 18z Tuesday Afternoon) Issued at 1253 PM CDT Mon Aug 30 2021 Thunderstorm potential is the primary concern through the period. VFR conditions are expected with most cloud base at or above 4000 feet early this afternoon. MVFR will be interspersed across the region within the increasing cu field and scattered thunderstorms. Thunderstorms will become more numerous through the afternoon, especially in an area extending from central Missouri through southwest Illinois, along and south of a cold front and within the area of greater instability. Thunderstorms will pose a threat for frequent lightning, locally heavy rain, and localized wind gusts with the greatest threat for direct impacts at and around the peak of activity (20z-23z). Thunderstorm potential will decrease through the evening with lingering showers and isolated storms eventually decaying overnight. A slow moving cold front will sag south and east with light wind and boundary layer moisture giving way to patchy fog over central and southeast Missouri. Ceilings and patchy fog will result in a mix of VFR and MVFR conditions late tonight from about 09z through 13z. Expect conditions to largely improve to VFR Tuesday. There is the potential that a decaying convective complex will bring showers and a few thunderstorms to KUIN/KCOU/KJEF in the early morning period, but there is still a bit of uncertainty around this system. Therefore, left any VCTS/TS mention out of this update cycle. SPECIFICS FOR KSTL: The main concern will be related to impacts stemming from thunderstorm potential this afternoon. While VFR conditions are expected to encompass much of the period, scattered thunderstorms are all but certain with cloud bases from developing cu and localized impacts from storms dipping into MVFR, potentially lower in areas of heavier rain. Otherwise, expect activity to decrease and erode overnight. A lingering shower is possible but potential is too low to have any confidence for a prevailing line in the TAF. Conditions will likely remain VFR late tonight into Tuesday, pending the result of a decaying convective system well to the northwest. Later updates should be able to provide more detail and/or certainty in the track and evolution of this convective complex originating out of Nebraska. Maples && .LSX WATCHES/WARNINGS/ADVISORIES... MO...None. IL...None. && WFO LSX
Hazardous weather outlook, Aug 30, 5:11 AM CDT, 8 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 511 AM CDT Mon Aug 30 2021 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311015- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 511 AM CDT Mon Aug 30 2021 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. There is a chance of thunderstorms. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. There is a chance of thunderstorms Tuesday. There is a slight chance of thunderstorms late Friday night and Saturday morning across northeast Missouri and west central Illinois. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. GKS
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 2:38 PM CDT | Areal Flood Advisory | LSX | Jefferson, Saint Louis, City of Saint Louis | 3 hr |
| Aug 30, 2:54 PM CDT | Flash Flood Warning | LSX | Saint Louis, City of Saint Louis | 3 hr |
| Aug 30, 4:04 PM CDT | Areal Flood Advisory | LSX | Saint Charles, Saint Louis | 3 hr |
| Aug 30, 4:10 PM CDT | Areal Flood Advisory | LSX | Montgomery | 3 hr |
| Aug 30, 5:40 PM CDT | Areal Flood Advisory | LSX | Randolph | 3 hr |
| Aug 30, 6:22 PM CDT | Areal Flood Advisory | LSX | Clinton, Marion | 3 hr |
Nearby
Areal Flood Advisories in Illinois, 2021Every areal flood advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.